MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; NARROW REV 42MM REAMER MODULAR, CANNULATED

EXACTECH, INC. EQUINOXE; NARROW REV 42MM REAMER MODULAR, CANNULATED
Catalog Number 321-55-42
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during a procedure on a male patient, as the reamer was being taken off modular driver after reaming was finished the tip broke into 2 pieces.No parts or pieces fell into the wound site.There was no surgical delay.Patient was last known to be in stable condition following the event.Device to be returned.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken device reported was likely the result of applying a counter clockwise resistance force to the instrument greater than yield strength of the material and subsequent sterilization cycles, which led to crack initiation, propagation, and ultimate failure.

Brand Name
EQUINOXE
Common Device Name
NARROW REV 42MM REAMER MODULAR, CANNULATED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10859768
Report Number1038671-2020-00620
Device Sequence Number2863855
Product Code KWT
UDI-Device Identifier10885862232779
UDI-Public10885862232779
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-55-42
Device Lot Number123142028
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;